Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 32, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 15, 2018, 9:31 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 9:31 PM CDT (02:31 UTC)
- Expired
- Apr 17, 2018, 10:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
164 WHUS73 KGRB 160231 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 931 PM CDT Sun Apr 15 2018 LMZ521-522-161045- /O.CAN.KGRB.GL.W.0009.000000T0000Z-180416T0500Z/ /O.NEW.KGRB.SC.Y.0032.180416T0231Z-180417T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 931 PM CDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 10 AM CDT Tuesday. The Gale Warning has been cancelled. * WINDS...North at 30 knots tonight becoming northwest at 15 to 25 knots by Monday morning. * WAVES...2 to 4 ft subsiding to 1 to 3 ft after midnight on the ice-free areas of the bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-161045- /O.CAN.KGRB.GL.W.0009.000000T0000Z-180416T0500Z/ /O.NEW.KGRB.SC.Y.0032.180416T0231Z-180417T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 931 PM CDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 10 AM CDT Tuesday. The Gale Warning has been cancelled. * WINDS...North to 30 knots with gale force gusts to around 35 knots tonight through Monday morning. * WAVES...6 to 10 feet tonight subsiding to 4 to 7 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
951 WHUS73 KGRB 160854 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 354 AM CDT Mon Apr 16 2018 LMZ521-522-541>543-161700- /O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 354 AM CDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WINDS...North to 30 knots will back NW today, then slowly diminish tonight and Tuesday. * WAVES...Waves of 1 to 3 ft area expected on the ice-free areas of the bay. Waves of 6 to 10 feet are expected on the lake early today, subsiding to 2 to 4 ft by mid-day Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Skowronski
696 WHUS73 KGRB 161527 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1027 AM CDT Mon Apr 16 2018 LMZ521-522-541>543-162330- /O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1027 AM CDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WINDS...Northwest to 30 knots today, then slowly diminishing tonight and Tuesday. * WAVES...Waves of 1 to 3 ft area expected on the ice-free areas of the bay. Waves of 4 to 7 feet are expected on the lake this afternoon, subsiding to 2 to 4 ft tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
807 WHUS73 KGRB 162024 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 324 PM CDT Mon Apr 16 2018 LMZ521-522-541>543-170430- /O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 324 PM CDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WINDS...Northwest at 15 to 25 knots through Tuesday. * WAVES...1 to 3 feet expected on the ice-free areas of the bay. Waves of 2 to 4 feet are expected on the lake, subsiding to 1 to 3 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
337 WHUS73 KGRB 170214 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 914 PM CDT Mon Apr 16 2018 LMZ521-522-541>543-171015- /O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 914 PM CDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WINDS...Northwest at 15 to 25 knots through Tuesday. * WAVES...2 feet or less expected on the ice-free areas of the bay. Waves of 2 to 4 feet are expected on the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
111 WHUS73 KGRB 170828 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 328 AM CDT Tue Apr 17 2018 LMZ521-522-541>543-171500- /O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 328 AM CDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...Northwest at 15 to 25 knots this morning. * WAVES...2 feet or less expected on the ice-free areas of the bay. Waves of 2 to 4 feet are expected on the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 6:34 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 15, 6:34 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 634 PM CDT Sun Apr 15 2018 Updated aviation portion for 00Z TAF issuance .UPDATE... Issued at 607 PM CDT Sun Apr 15 2018 Winds and snow diminished during the late afternoon hours so have replaced the winter storm and blizzard warnings with a winter weather advisory for tonight. Snow showers might bring another 1 to 3 inches of snow, and there will continue to be some blowing and drifting of snow through the evening hours. && .SHORT TERM...Tonight and Monday Issued at 347 PM CDT Sun Apr 15 2018 Historic winter storm brought 15 to 30 inches of snow to much of the region this weekend. Several more inch of snow is possible this evening as storm continues to slowly move away from the area. Since there is still some moderate to heavy snow ongoing and there were gusty northeast winds across the blizzard warning area, will continue the blizzard warning for now. Once the heavier snow exits the region and the gusty winds subside some more, the blizzard warning will probably be cancelled or downgraded some time this evening. Light snow or freezing drizzle is expected at times tonight as the mid level moisture may be scoured out at times. The freezing drizzle should have negligible impacts due to the recent heavy snow. Cold cyclonic flow will bring a chance of snow showers on Monday. High temperatures on Monday will be around 15 degrees below normal for this time of year. .LONG TERM...Monday Night Through Sunday Issued at 347 PM CDT Sun Apr 15 2018 The system that moved through this weekend will still be winding its way out of the region Monday night into Tuesday morning, although additional accumulations are expected to be minimal. After this system leaves, attention turns to the next system arriving on Wednesday. Models have trended consistently for a morning to early afternoon arrival time, although they differ in the extent of the warm air. Currently put a chance to see some mixed precipitation into the forecast early, changing over to mostly rain briefly in the afternoon as the warm air gets more established, before returning to snow. Snow is likely to be the dominant precipitation type overnight into Thursday, although accumulations should only be around a few inches. Quiet conditions follow through the remainder of the long term period. Temperature wise, we'll be staying in the middle 30s through the midweek before warming toward the middle 40s. Some uncertainty on the high temperatures is expected with the recent snowpack, so trended a degree or two colder in most areas towards the end of the period. && .AVIATION...for 00Z TAF Issuance Issued at 634 PM CDT Sun Apr 15 2018 Improving flying conditions expected tonight and Monday, though they will still be IFR at times in snow showers. One to two feet of snow fell over the last two days at most airports, so there may be snow for awhile on ramps, taxiways and some runways. Blowing and drifting snow may be an issue for some locations. && .HYDROLOGY... Issued at 347 PM CDT Sun Apr 15 2018 Only some minor low land flooding was noted near the boat landing in Green Bay so far from the bay of Green Bay. Only some low land flooding was noted on the Suamico River. After a snow less winter for much of the area, the risk of river flooding has increased as precipitation totals over the last 3 days were in the 1 to 3 inch range with locally higher amounts. More rain and snow is on the way for Wednesday into Wednesday night. && .CLIMATE... Issued at 347 PM CDT Sun Apr 15 2018 Historic winter storm brought 15 to 30 inches of snow with locally higher amounts possible (near Tigerton in Shawano County?). This storm will go down in the record books as the largest April snowstorm on record and more than likely one of the largest of all-time at Green Bay, Rhinelander and Wausau. As of 1 pm, Green Bay recorded 20.6 inches of snow. This eclipses the old April snowstorm record of 11.0 inches set on April 4-5, 1977. The 20.6 inches of snow also makes it the third largest snowstorm on record behind 29.0 inches set on March 1-2, 1888 and the 23.1 inches set on January 8-9, 1889. At least an inch or two has fallen since 1 pm, thus when the official observation is taken at 7 pm tonight this could become the 2nd largest snowstorm on record at Green Bay. Stay tuned! As you can imagine, the monthly April snowfall records at Green Bay, Rhinelander and Wausau have been shattered. To put this in perspective, Green Bay received 31.4 inches of snow from October 1st to March 31st. As of 1 pm today, Green Bay received 33.1 inches for the month of April or more than half the winter snowfall. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM CDT Monday for WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. Lakeshore Flood Warning until 7 AM CDT Monday for WIZ022-039-040- 074. Lakeshore Flood Advisory until 7 AM CDT Monday for WIZ050. && UPDATE.........RDM SHORT TERM.....Eckberg LONG TERM......Uhlmann AVIATION.......RDM HYDROLOGY......Eckberg CLIMATE........Eckberg
Hazardous weather outlook, Apr 15, 3:15 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 315 PM CDT Sun Apr 15 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 315 PM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Heavy snow will be coming to an end but winds will continue to blow snow around, especially before midnight. Slick roads and lowered visibility will make travel dangerous. .DAYS TWO THROUGH SEVEN...Monday through Sunday The chances of snow continue through Monday afternoon. Some of the snow showers could produce slick roads, especially across the north. Roads could be slippery across parts of central and east-central Wednesday morning as a storm system passes south of the area. Temperatures will warm up enough during the day to change precipitation to rain and melt any newly fallen snow. Snow could return Wednesday night into Thursday. Rivers and streams across central and east-central Wisconsin are expected to rise through much of next week. .SPOTTER INFORMATION STATEMENT... The National Weather Service in Green Bay would appreciate snowfall reports, and any reports of ice shoves or winds greater than 40 mph. LMZ521-522-541>543-162015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 315 PM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Northeast gales are expected through this evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday No widespread hazardous weather is expected. Eckberg/Uhlmann
In the hours before
Local storm report, Apr 15, 7:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY SNOW BRUSSELS 44.73N 87.63W
04/15/2018 M24.0 INCH DOOR WI TRAINED SPOTTER
4 TO 5 FOOT SNOW DRIFTS ALSO REPORTED.
&&
HYKINLocal storm report, Apr 15, 7:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY SNOW 8 N TOMAHAWK 45.58N 89.73W
04/15/2018 M16.0 INCH ONEIDA WI TRAINED SPOTTER
&&
HYKINLocal storm report, Apr 15, 8:31 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY SNOW MOSINEE 44.78N 89.69W
04/15/2018 M20.0 INCH MARATHON WI TRAINED SPOTTER
&&
HYKINLocal storm report, Apr 15, 8:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY SNOW RHINELANDER 45.63N 89.41W
04/15/2018 M18.2 INCH ONEIDA WI BROADCAST MEDIA
&&
HYKINLocal storm report, Apr 15, 9:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY SNOW SUAMICO 44.63N 88.05W
04/15/2018 M24.5 INCH BROWN WI NWS EMPLOYEE
0900 PM HEAVY SNOW MERRILL 45.18N 89.68W
04/15/2018 M16.0 INCH LINCOLN WI TRAINED SPOTTER
0900 PM HEAVY SNOW 3 W MINOCQUA 45.86N 89.75W
04/15/2018 M16.0 INCH ONEIDA WI TRAINED SPOTTER
&&
HYKINLocal storm report, Apr 15, 9:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY SNOW OSHKOSH 44.01N 88.55W
04/15/2018 M11.4 INCH WINNEBAGO WI TRAINED SPOTTER
&&
HYKINNearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.